To read this content please select one of the options below:

Numerical investigation of time delay parabolic differential equation involving two small parameters

Subal Ranjan Sahu (Department of Mathematics, National Institute of Technology Rourkela, Rourkela, India)
Jugal Mohapatra (Department of Mathematics, National Institute of Technology Rourkela, Rourkela, India)

Engineering Computations

ISSN: 0264-4401

Article publication date: 20 January 2021

Issue publication date: 9 July 2021

180

Abstract

Purpose

The purpose of this study is to provide a robust numerical method for a two parameter singularly perturbed delay parabolic initial boundary value problem (IBVP).

Design/methodology/approach

To solve the problem, the authors have used a hybrid scheme combining the midpoint scheme, the upwind scheme and the second-order central difference scheme for the spatial derivatives. The backward Euler scheme on a uniform mesh is used to approximate the time derivative. Here, the authors have used Shishkin type meshes for spatial discretization.

Findings

It is observed that the proposed method converges uniformly with almost second-order spatial accuracy with respect to the discrete maximum norm.

Originality/value

This paper deals with the numerical study of a two parameter singularly perturbed delay parabolic IBVP. To solve the problem, the authors have used a hybrid scheme combining the midpoint scheme, the upwind scheme and the second-order central difference scheme for the spatial derivatives. The backward Euler scheme on a uniform mesh is used to approximate the time derivative. The convergence analysis is carried out. It is observed that the proposed method converges uniformly with almost second-order spatial accuracy with respect to the discrete maximum norm. Numerical experiments illustrate the efficiency of the proposed scheme.

Keywords

Acknowledgements

The authors are very grateful to the editor and the anonymous referees for their valuable comments, which have considerably improved the paper.

Citation

Sahu, S.R. and Mohapatra, J. (2021), "Numerical investigation of time delay parabolic differential equation involving two small parameters", Engineering Computations, Vol. 38 No. 6, pp. 2882-2899. https://doi.org/10.1108/EC-07-2020-0369

Publisher

:

Emerald Publishing Limited

Copyright © 2020, Emerald Publishing Limited

Related articles